Alert archive / California / Wind Advisories in 2017
Wind Advisory 56, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 12, 2017, 9:04 AM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2017, 9:04 AM PDT (16:04 UTC)
- Expired
- Jun 13, 2017, 9:00 AM PDT
- In force
- 24 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
501 WWUS76 KLOX 121604 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 904 AM PDT Mon Jun 12 2017 CAZ039-052-130015- /O.EXP.KLOX.WI.Y.0055.000000T0000Z-170612T1600Z/ /O.NEW.KLOX.WI.Y.0056.170612T1604Z-170613T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 904 AM PDT Mon Jun 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect until 9 AM PDT Tuesday. * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through Tuesday morning. Winds will be strongest From Montecito Hills to Gaviota, including San Marcos Pass and around Refugio and Las Flores Canyon. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Montecito, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
4 follow-up statements
589 WWUS76 KLOX 130118 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 618 PM PDT Mon Jun 12 2017 CAZ039-052-130800- /O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 618 PM PDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through Tuesday morning. Winds will be strongest From Montecito Hills to Gaviota, including San Marcos Pass and around Refugio and Las Flores Canyon. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Montecito, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
801 WWUS76 KLOX 130335 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 835 PM PDT Mon Jun 12 2017 ...GUSTY NORTHERLY WINDS EXPECTED ACROSS PORTIONS OF SOUTHWEST CALIFORNIA THROUGH TUESDAY MORNING... .A tight northerly surface pressure gradient behind an exiting trough of low pressure will bring gusty northerly winds to the Transverse Mountains and Southern Santa Barbara County through Tuesday morning. CAZ053-054-131145- /O.EXB.KLOX.WI.Y.0056.170613T0500Z-170613T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 835 PM PDT Mon Jun 12 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PDT TUESDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory for the Los Angeles and Ventura County Mountains. This advisory is in effect until 9 AM PDT Tuesday. * WINDS AND TIMING...Areas of northwest to north winds will increase to 20 to 30 mph with gusts to 45 mph this evening and continue through mid-morning Tuesday morning. Winds will be strongest through the Interstate 5 Corridor. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Interstate 5 between Castaic and the Kern County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ039-052-131145- /O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 835 PM PDT Mon Jun 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT TUESDAY... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through Tuesday morning. Winds will be strongest From Montecito Hills to Gaviota, including San Marcos Pass and around Refugio and Las Flores Canyon. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Montecito, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Hall
696 WWUS76 KLOX 131107 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 407 AM PDT Tue Jun 13 2017 CAZ039-052-131600- /O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, and Dick Smith Wilderness Area 407 AM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...Areas of northerly winds 20 to 30 mph with gusts to 50 mph will affect locations through and below passes and canyons in the Santa Ynez Range and the adjacent south coast of Santa Barbara County through mid morning. Winds will be strongest From Montecito Hills to Gaviota, including San Marcos Pass and around Refugio and Las Flores Canyon. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Highway 101 between Gaviota and Montecito, including the San Marcos Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ053-054-131600- /O.CON.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/ Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 407 AM PDT Tue Jun 13 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS AND TIMING...Areas of north winds 20 to 30 mph with gusts to 45 mph WILL continue through mid-morning. Winds will be strongest through the Interstate 5 Corridor. * Impacts...Winds may make driving of high profile vehicles difficult, especially along Interstate 5 between Castaic and the Kern County Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ ASR
856 WWUS76 KLOX 131601 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 901 AM PDT Tue Jun 13 2017 CAZ039-052>054-131715- /O.EXP.KLOX.WI.Y.0056.000000T0000Z-170613T1600Z/ Santa Barbara County South Coast-Santa Barbara County Mountains- Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Santa Barbara, Montecito, Carpinteria, San Marcos Pass, San Rafael Wilderness Area, Dick Smith Wilderness Area, Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 901 AM PDT Tue Jun 13 2017 ...WIND ADVISORY HAS EXPIRED... Winds are decreasing this morning but may return to close to advisory levels again later today into Wednesday morning. $$ MW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 12, 5:17 AM PDT, 3 hours 47 minutes earlier.
Area forecast discussion, Jun 12, 5:17 AM PDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
517 AM PDT Mon Jun 12 2017
.SYNOPSIS...
A low pressure system over the Northern Sierras will shift east of
the area today. A warming trend is expected through the coming
week as high pressure builds over the region...with highs in the
upper 90s over inland areas by Thursday...and some triple digit
temperatures Friday into the weekend.
&&
.SHORT TERM...(TDY-WED)
Moderate NW flow aloft is sustaining advisory level wind gusts
over the SBA south coast and the wind advisory there has been xtnd
to 600 am.
Synoptically the abnormally large and cool upper low for this
time of year has finally exited into Nevada and dry NW flow has
set up over CA in its wake. As the upper low retreats hgts will
rise over CA and this will lead to a warming trend. The rising
hgts...weak northerly offshore flow and lots of sunshine will all
combine to bring 3 to 6 degrees of warming to the area. Max temps
will still be a few degrees blo normal. The cloud forecast
remains vexing this morning. There is no real inversion to trap
the clouds and satellite shows clouds forming and then dissipating
the only persistent areas of clouds are where the winds are
interacting with the higher terrain to create upslope clouds.
These clouds will dissipate later this morning as the winds
subside and the atmosphere further dries.
High pressure builds into the Sam Joaquin vly tonight and sets up
decent offshore flow from the north (and from the East across the
Central Coast) There will be gusty winds through the I-5 corridor
and the SBA South coast and perhaps through a few passes and
canyons in SLO county and western SBA county. Wind gusts should
come in just below advisory levels. This north push will limit
overnight low clouds to the LA south coast and in fact there may
not any clouds at all.
Tuesday will start the warm up and Wednesday will really amp it
up. Hgts rise to 585 DM Tuesday afternoon and 587 DM by Wednesday
afternoon. While onshore flow will persist to the east offshore it
will not be very strong. There will be offshore flow from the
north and this will really allow temps to soar. With a limited or
non existent marine layer and nearly the maximum sun angle and
sun duration look for 6 to 12 degrees of warming on Tuesday and
another 2 to 4 degrees on Wednesday. By Wednesday max temps will
be 5 to 10 degrees above normal.
.LONG TERM...(THU-SUN)
Good agreement between the EC and GFS for Thu and Fri with both
singing the same song of heat. The ridge will continue to push up
from the North. Hgts will rise to 592 DM. Northerly offshore flow
will persist and will peak each morning shortly after sunrise.
Friday will be the hottest day and the vlys will have almost nothing
but 90s and a smattering of triple digit readings. Overnight lows
in the windy sections will likely be in the 70s.
The upper high breaks down ever so slightly during the weekend and
more importantly the offshore flow from the north ends and the
onshore flow from west increases. This will lead to some cooling
each day. The cooling will be most noticeable at the coast and
not very apparent at all far inland.
Looking at the GFS/EC solns for the days 8 9 and 10 forecast it
does not look like there will be much in the way of a cool down
and in fact the vlys and interiors may have a warming trend.
&&
.AVIATION...12/1215Z.
At 12Z, near LAX...there was a deep moist layer up to around 6000
feet as with virtually no inversion to speak of.
Confidence is low through 18z this morning as a deep moist layer
and weak inversion could bring MVFR/VFR cigs to areas that are
clear at the moment. However, by late this morning confidence is
higher that skies across coastal areas and most coastal valleys
will become VFR. This will also be the case across inland areas N
of Point Conception after 18z. There could be bkn MVFR cigs
lingering around the Central Coast and adjacent foothills. But
overall skies should become VFR through through early this
evening. High confidence that SBA South Coast and Ventura Coast
should remain VFR through the overnight hours. 50% chance for MVFR
cigs around KLGB and KLAX after 09z tonight. Some MVFR cigs could
develop across the northern slopes of the mountains tonight into
early Tue. Expect LLWS around KSBA after 23z this afternoon
through this evening as Sundowner winds expected. Also, gusty W
winds across the Antelope Valley today through tonight.
KLAX...VFR conditions are expected through 10z late tonight. There
is a 40% chance that skies will remain cig free with VFR conds.
There is a 50 percent chance of SE winds over 9 knots impacting
KLAX between 08Z and 12Z. After 12z, only 30% chance, winds will
turn SW after 18z Tue.
KBUR...VFR conditions are expected over the next 24 hours. 30%
chance for MVFR/VFR cigs through 18z this morning.
&&
.MARINE...11/900 PM.
Outer Waters...High confidence that Gale Warning level gusts will
continue through at least early Tue morning for the outer waters
from Pt. Sal down to NW of San Nicolas Island. Otherwise the
northern portion in zone PZZ670 will continue with strong SCA
level winds through at least early Wed morning. By Wednesday night
the western portion of the outer waters have a 60% chance for gale
wind gusts. Still a bit early to put a GALE WATCH out for the
outer waters while GALES are currently affecting much of the outer
waters this morning.
Inner Waters...For Point Sal to Pt. Piedras Blancas and out 10
miles...SCA winds will continue through late tonight. There is a
60% chance that another SCA will be needed for Tue afternoon
through late evening hours. This pattern should continue through
much of this week. For the inner waters S of Point Conception,
will let GALE WARNING for both inner waters be downgraded to SCA
level winds through late this afternoon. Then another GALE for the
western portion of the Santa Barbara Channel (PZZ650) will be in
effect through late tonight or early Tue morning. Although there
will be local gusts to 35 knots across the NW portion of PZZ655
around the Channel Islands, 75% of the zone will experience SCA
level wind gusts through late tonight. So mariners who plan on
going out to Anacapa and Santa Cruz Island, be aware that gusts to
35 kt will be possible. 50% chance. By Tuesday, not expecting any
local GALE gusts for the inner waters. But there is a good chance
SCA level gusts will continue through most of the week for the
Santa Barbara Channel each afternoon and evening, while PZZ655
from Pt. Mugu to San Mateo Pt. will have less of a chance for SCA
level gusts through the next few days. Strongest winds will be
across the western and NW portion.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect until 6 AM PDT early this morning for
zones 39-52. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 AM PDT Tuesday for
zones 645-655. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 PM PDT this afternoon
for zone 650. (See LAXMWWLOX).
Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
Tuesday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 3 AM PDT Wednesday for
zone 670. (See LAXMWWLOX).
Gale Warning in effect until 3 AM PDT Tuesday for zones
673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(WED-SUN)
Gusty sundowner winds expected next week in southern Santa
Barbara County, strongest Thu/Fri nights. Hot temperatures 12-18
degrees above normal are expected, mainly for interior sections
Wednesday through Sunday.
&&
PUBLIC...Rorke
AVIATION...Kaplan
MARINE...Kaplan
SYNOPSIS...Smith
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:49 PM PDT | Small Craft Advisory | LOX | 30 hr | |
| Jun 12, 2:35 AM PDT | Gale Warning | LOX | 24 hr | |
| Jun 12, 3:07 AM PDT | Wind Advisory | LOX | 6 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.